Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 98, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 10, 2011, 7:13 PM EDT for Camden County, Pasquotank County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2011, 7:13 PM EDT (23:13 UTC)
- Expired
- Jun 10, 2011, 8:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Camden County, NC, Pasquotank County, NC
The radar
The Norfolk radar (KAKQ), 81 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 1697 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
650
WUUS51 KAKQ 102313
SVRAKQ
NCC029-139-110000-
/O.NEW.KAKQ.SV.W.0098.110610T2313Z-110611T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
713 PM EDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CAMDEN COUNTY IN NORTHEAST NORTH CAROLINA...
NORTHWESTERN PASQUOTANK COUNTY IN NORTHEAST NORTH CAROLINA...
* UNTIL 800 PM EDT
* AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SOUTH
MILLS TO 7 MILES EAST OF HOBBSVILLE...AND MOVING NORTH AT 5 MPH.
* SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN
CAMDEN AND NORTHWESTERN PASQUOTANK COUNTIES...INCLUDING THE
FOLLOWING LOCATIONS LYNCHS CORNER AND HORSESHOE.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3636 7645 3640 7647 3655 7647 3655 7631
3654 7630 3636 7635
TIME...MOT...LOC 2312Z 188DEG 3KT 3647 7631 3639 7648
WIND...HAIL <50MPH 1.00IN
$$
MMONTE1 follow-up statement
222
WWUS51 KAKQ 110000
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
800 PM EDT FRI JUN 10 2011
NCC029-139-110008-
/O.EXP.KAKQ.SV.W.0098.000000T0000Z-110611T0000Z/
PASQUOTANK NC-CAMDEN NC-
800 PM EDT FRI JUN 10 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAMDEN AND
NORTHWESTERN PASQUOTANK COUNTIES WILL EXPIRE AT 800 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY FROM HAIL OR DAMAGING WINDS. HOWEVER HEAVY RAIN AND
DANGEROUS CLOUD TO GROUND LIGHTNING ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3636 7645 3640 7647 3655 7647 3655 7631
3654 7630 3636 7635
TIME...MOT...LOC 2358Z 188DEG 3KT 3651 7630 3643 7647
$$
MMONTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 7:06 PM EDT, 7 minutes earlier.
Area forecast discussion, Jun 10, 7:06 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
706 PM EDT FRI JUN 10 2011
.SYNOPSIS...
A BROAD UPPER RIDGE OVER THE EASTERN UNITED STATES WILL CONTINUE
TO WEAKEN TONIGHT AND SATURDAY. A COLD FRONT WILL PUSH THROUGH
THE AREA SUNDAY AND SUNDAY NIGHT...WITH HIGH PRESSURE BUILDING IN
FOR THE BEGINNING OF THE WORK WEEK. THE HIGH WILL SETTLE ACROSS
THE MID ATLANTIC STATES THROUGH MIDWEEK...BRINGING DRIER AND
COOLER CONDITIONS.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A SHORTWAVE DISTURBANCE IS BEING SQUEEZED BETWEEN HIGH PRESSURE
OFF THE COAST AND UPPER LOW PRESSURE IN THE GREAT LAKES REGION.
THE PRESENCE OF A WEAK SURFACE BOUNDARY AND UNSTABLE CONDITIONS
HAS ALLOWED SCATTERED THUNDERSTORMS TO DEVELOP THIS EVENING. LIGHT
FLOW THROUGHOUT THE ATMOSPHERIC PROFILE HAS RESULTED IN SLOW
MOVING STORMS WITH SOME AREAS IN VIRGINIA BEACH AND NEWPORT NEWS
RECEIVING OVER ONE INCH OF RAINFALL IN A SHORT TIME. HAIL HAS ALSO
BEEN A SECONDARY IMPACT WITH DIAMETERS RANGING ANYWHERE FROM PEA
SIZE TO ONE INCH. SHOWERS AND THUNDERSTORMS ARE STILL EXPECTED TO
DIMINISH LATE THIS EVENING AS THE MID-LEVELS OF THE ATMOSPHERE
STABILIZE AND THE WEAK SURFACE BOUNDARY BECOMES MORE DIFFUSE.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
UPPER LEVEL PATTERN OVER THE EASTERN CONUS CONTINUES TO WEAKEN
EACH DAY...EVENTUALLY ENOUGH FOR A COLD FRONT TO DROP SOUTHWARD
THROUGH THE AREA ON SUNDAY. WITH COOLER AIR ALOFT...INSTABILITY
WILL BE PRESENT BOTH SAT AND SUNDAY...ESPECIALLY DURING PEAK
HEATING TIMES. WILL FOCUS HIGHEST POPS SAT AFTN/EVENING OVER THE NORTH CLOSEST
TO SFC FRONT TO THE NORTH (AND WHERE LOW LEVEL CONVERGENCE IS
GREATEST). ON SUNDAY...ALL AREAS SHOULD HAVE A CHC FOR TSTMS WITH
THE FRONT ITSELF...EARLIEST IN THE N/NW...AND LATEST ACRS FAR SE
VA/NE NC. POPS LINGER THE LONGEST ACRS THE SE ZONES SUNDAY
EVENING/NIGHT. HIGH TEMPS BOTH DAYS GENERALLY IN THE UPPER 80S FAR
NORTH AND THE ERN SHORE TO THE LOWER 90S ELSEWHERE. SEVERE THREAT
WILL NOT BE ALL THAT GREAT AS SHEAR IS FAIRLY WEAK (ESPECIALLY ON
SAT). STILL...ISOLATED PULSE SEVERE A POSSIBILITY WITH HAIL/WIND
THREAT...ALONG WITH HEAVY RAIN.
MONDAY...GFS/NAM/ECMWF ALL FAIRLY SIMILAR WITH A PATTERN SHIFT TO
AN UPPER LOW OVER THE ERN GREAT LAKES AND INTO NEW ENGLAND. THIS
SHOULD BE STRONG ENOUGH TO DRIVE A SFC COLD FRONT THROUGH THE
ENTIRE CWA. HAVE LINGERED A 20% CHC TSTMS IN NC THROUGH
12Z...WITH DRY FCST ELSEWHERE. PARTLY TO MOSTLY SUNNY SKIES AND
MUCH COOLER/LESS HUMID CONDITIONS LOOK TO PREVAIL...HIGHS LOOK TO
RANGE FROM AROUND 80 NORTH TO THE MID 80S FAR SOUTH.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
EXTENDED PERIOD BEGINS WITH UPPER LEVEL LOW PRESSURE OVER NEW
ENGLAND...WITH UPPER LEVEL TROUGH EXTENDING DOWN THE EASTERN
SEABOARD. THIS SHOULD ALLOW FOR DRY WX AND COOLER TEMPERATURES
(NR/JUST BELOW CLIMO) UNDER NW FLOW REGIME THROUGH MIDWEEK. HIGHS
GENERALLY IN THE LOW TO MID 80S...ERY MORNING LOWS GENERALLY IN THE
50S TO LOW 60S COASTAL ZONES.
BY THURSDAY/FRIDAY...UPPER LOW LOOKS TO BE SHUNTED OFFSHORE BY THE
NEXT UPPER SHORTWAVE TROUGH ARRIVING INTO THE NORTHERN PLAINS/UPPER
GREAT LAKES. AHEAD OF THIS SYSTEM...PREFERRED ECMWF SOLN SHOWS SFC
HIGH PRESSURE OVER THE REGION PUSHING OFFSHORE...AS H5 HEIGHTS
REBOUND OVER THE EASTERN US. THIS SHOULD PORTEND TO INCREASED
MOISTURE/RH VALUES...AND TEMPERATURES BUILDING BACK TO (AND LIKELY
PUSHING ABOVE) NORMAL VALUES FOR THE LATTER HALF OF NEXT WEEK. THIS
SHOULD ALLOW FOR BETTER SUPPORT FOR MORE (PRIMARILY DIURNALLY BASED)
SHRA/TSRA OPPORTUNITIES THU NGT AND FRIDAY NIGHT. HIGH TEMPERATURES
LOOK TO CLIMB BACK INTO THE MID 80S TO LOWER 90S DURING THIS
PERIOD...WITH EARLY MORNING LOWS FALLING BACK INTO THE 60S.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH
AT LEAST 11/0600Z. TERMINALS KORF AND KPHF WILL EXPERIENCE PERIODS
OF REDUCED VIS AND CIGS FROM HEAVY THUNDERSTORM RAINFALL...
INCLUDING BRIEF ERRATIC AND GUSTY WINDS. VERY SMALL HAIL IS ALSO
POSSIBLE BUT WOULD BE VERY LOCALIZED SO HAVE LEFT OUT MENTION IN
THE TAFS. KECG WILL ALSO BE IMPACTED BY NEARBY THUNDERSTORMS WITH
SIMILAR CONDITIONS TO KORF/KPHF POSSIBLE. ANOTHER ROUND OF
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE
SATURDAY...WITH SIMILAR CONDITIONS OF HEAVY RAINFALL...SMALL HAIL
AND GUSTY ERRATIC WINDS.
&&
.MARINE...
WINDS/WAVES TO REMAIN SUB-SCA THROUGH THE NEAR-TERM PERIOD. LATE
AFTERNOON/EVENING CONVECTION WILL BE THE MAIN WEATHER IMPACT THIS
AFTN/EVENING AND AGAIN SATURDAY. SHOULD BE ABLE TO HANDLE ANY TSRA
WITH SMW/MWS. GUSTY AND SOMEWHAT ERRATIC WINDS WILL BE POSSIBLE IN
VICINITY OF SHOWERS. OTHERWISE...ONSHORE FLOW WILL DEVELOP LATE
THIS EVENING/EARLY SATURDAY AS PRE-FRONTAL WINDS BECOME MORE
SOUTHERLY AHEAD OF AN APPROACHING SURFACE COLD FRONT DROPPING INTO
THE REGION FROM THE NW. WINDS SHIFT TO THE N-NW 10-15 KT AFTER THE
FRONTAL PASSAGE ON SUNDAY NIGHT/EARLY MONDAY. EXPECT A FEW GUSTS TO
SCA WILL BE POSSIBLE SUNDAY MORNING/AFTN...ESPECIALLY WITH
CHANNELING EFFECTS IN S CHES BAY. WINDS VEER AROUND TO THE N-NW
BEHIND THE FRONT SUNDAY EVENING (AGAIN...MAINLY SUB-SCA) W/NORTH WNDS
AND BENIGN BOATING CONDITIONS MONDAY PERSISTING THROUGH MID WEEK
DUE TO HIGH PRESSURE BUILDING ACROSS THE AREA. HIGH PRESSURE WILL
SLIDE OFFSHORE BY THU/FRI W/WIND ORIENTATION EXPECTED TO VEER
AROUND TO S-SE DURING THIS PERIOD.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR MDZ021>024.
NC...AIR QUALITY ALERT UNTIL 3 PM EDT SATURDAY FOR NCZ017-102.
VA...AIR QUALITY ALERT UNTIL MIDNIGHT EDT TONIGHT FOR VAZ084-090-
091-093>098.
AIR QUALITY ALERT UNTIL MIDNIGHT EDT SATURDAY NIGHT FOR VAZ063-
070-071-080>083.
MARINE...NONE.
&&
SYNOPSIS...LKB
NEAR TERM...BMD
SHORT TERM...LKB
LONG TERM...MAM
AVIATION...BMD
MARINE...BMDHazardous weather outlook, Jun 10, 3:19 PM EDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 319 PM EDT FRI JUN 10 2011 MDZ025-NCZ012>016-030>032-VAZ048-049-060>062-064>069-072>079-085>089- 092-099-100-111930- MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN- BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND- GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-SOUTHAMPTON-ACCOMACK-NORTHAMPTON VA- 319 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCE GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. MDZ021>024-VAZ063-070-071-080>084-090-091-093>098-111930- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-HANOVER-CHESTERFIELD- HENRICO-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 319 PM EDT FRI JUN 10 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCE GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN WAKEFIELD. NCZ017-102-111930- INLAND CURRITUCK-OUTER BANKS CURRITUCK- 319 PM EDT FRI JUN 10 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCE GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SUNDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-111930- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 319 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCE GUSTY WINDS..SMALL HAIL...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BROWN
In the hours before
Local storm report, Jun 10, 6:39 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WAKEFIELD VA
639 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG PUBLIC LANDING 38.16N 75.29W
06/10/2011 WORCESTER MD FIRE DEPT/RESCUE
TWO UTILITY POLES DOWNED
0355 PM TSTM WND DMG 2 N DISPUTANTA 37.15N 77.23W
06/10/2011 PRINCE GEORGE VA NWS EMPLOYEE
TREES DOWN ON POWER LINES
0526 PM HAIL LANGLEY AFB 37.09N 76.37W
06/10/2011 M0.75 INCH CITY OF HAMPTON VA TRAINED SPOTTER
&&
EVENT NUMBER AKQ1100101 AKQ1100102 AKQ1100103
DAPLocal storm report, Jun 10, 6:42 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
642 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 3 WNW ROXOBEL 36.22N 77.29W
06/10/2011 NORTHAMPTON NC EMERGENCY MNGR
TREE DOWN ACROSS THE ROAD.
&&
WSAMMLERSpecial weather statement, Jun 10, 6:43 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
643 PM EDT FRI JUN 10 2011
NCZ012>014-030-VAZ092-096-097-102345-
BERTIE NC-CHESAPEAKE VA-GATES NC-HERTFORD NC-NORTHAMPTON
NC-SOUTHAMPTON VA-SUFFOLK VA-
643 PM EDT FRI JUN 10 2011
...STRONG THUNDERSTORMS OVER INTERIOR SOUTHEAST VIRGINIA AND
INTERIOR NORTHEAST NORTH CAROLINA...
AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HOLLAND TO 15 MILES WEST OF LEWISTON
WOODVILLE...OR FROM HOLLAND TO 12 MILES NORTHEAST OF TARBORO...MOVING
EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... HOLLAND
AROUND 655 PM EDT...WINTON AROUND 735 PM EDT...LEWISTON WOODVILLE
AROUND 745 PM EDT.
WIND GUSTS TO 50 MPH...SMALL HAIL...TORRENTIAL RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLY LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
LAT...LON 3605 7732 3607 7734 3609 7731 3611 7724
3615 7727 3616 7731 3618 7732 3624 7724
3642 7712 3670 7682 3669 7647 3642 7674
3624 7686 3600 7721
WSAMMLERLocal storm report, Jun 10, 6:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
648 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 5 NNE SUNBURY 36.50N 76.57W
06/10/2011 E1.00 INCH GATES NC PUBLIC
TIME IS RADAR ESTIMATED...NICKEL TO QUARTER SIZE HAIL
&&
MMONTESpecial weather statement, Jun 10, 6:57 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
657 PM EDT FRI JUN 10 2011
MDZ021-022-102330-
DORCHESTER MD-WICOMICO MD-
657 PM EDT FRI JUN 10 2011
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN DORCHESTER COUNTY...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SHARPTOWN TO SHARPTOWN...OR FROM 9 MILES
EAST OF HURLOCK TO 6 MILES SOUTHEAST OF HURLOCK...MOVING EAST AT 10
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...SHARPTOWN AROUND 720 PM
EDT.
WIND GUSTS TO 40 MPH...HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED. HEAVY RAINFALL WILL CAUSE PONDING OF
WATER ON ROADWAYS.
LAT...LON 3850 7570 3851 7578 3860 7589 3865 7571
3864 7570
WSAMMLERSpecial weather statement, Jun 10, 7:00 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
700 PM EDT FRI JUN 10 2011
MDZ022-024-025-110000-
INLAND WORCESTER MD-MARYLAND BEACHES MD-WICOMICO MD-
700 PM EDT FRI JUN 10 2011
...STRONG THUNDERSTORM MOVING ACROSS WORCESTER COUNTY...
AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 13 MILES SOUTHEAST OF FRUITLAND...MOVING
SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR SNOW HILL
AT 715 PM EDT...MOUNT WESLEY AT 730 PM
EDT...CEDARTOWN...AND...BOXIRON AT 740 PM EDT...AND PUBLIC LANDING
AT 750 PM EDT.
WIND GUSTS TO 40 MPH...TORRENTIAL RAINFALL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON ROADWAYS.
LAT...LON 3822 7518 3820 7518 3823 7522 3820 7525
3815 7524 3815 7528 3809 7529 3805 7527
3807 7528 3806 7531 3824 7557 3830 7544
3824 7516
WSAMMLERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 4:00 PM EDT | Special Weather Statement | AKQ | Bertie | 60 min |
| Jun 10, 4:25 PM EDT | Special Weather Statement | AKQ | Northampton | 65 min |
| Jun 10, 4:26 PM EDT | Special Weather Statement | AKQ | Gates | 64 min |
| Jun 10, 5:44 PM EDT | Special Weather Statement | AKQ | Hertford | 61 min |
| Jun 10, 5:53 PM EDT | Special Weather Statement | AKQ | Northampton | 52 min |
| Jun 10, 6:06 PM EDT | Severe Thunderstorm Warning | AKQ | Bertie, Hertford, Northampton | 24 min |
| Jun 10, 6:27 PM EDT | Special Weather Statement | AKQ | Camden | 63 min |
| Jun 10, 6:36 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Gates | 39 min |
| Jun 10, 6:43 PM EDT | Special Weather Statement | AKQ | Hertford | 62 min |
| Jun 10, 6:51 PM EDT | Severe Thunderstorm Warning | AKQ | Camden, Currituck | 24 min |
| Jun 10, 7:25 PM EDT | Special Weather Statement | AKQ | Camden, Chowan, Currituck | 65 min |
| Jun 10, 7:40 PM EDT | Special Weather Statement | AKQ | Bertie | 65 min |
| Jun 10, 7:52 PM EDT | Areal Flood Advisory | AKQ | Camden, Currituck, Pasquotank | 83 min |
| Jun 10, 7:55 PM EDT | Special Weather Statement | AKQ | Warren | 65 min |
| Jun 10, 7:57 PM EDT | Special Weather Statement | AKQ | Warren | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.